Alert archive / Nebraska / Wind Advisories in 2008
Wind Advisory 11, NWS Cheyenne, WY
NWS Cheyenne, WY issued this wind advisory at Apr 11, 2008, 8:51 AM MDT for 7 counties in Nebraska. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Apr 11, 2008, 8:51 AM MDT (14:51 UTC)
- Expired
- Apr 11, 2008, 6:00 PM MDT
- In force
- 9 hr
- Issued by
- NWS Cheyenne, WY
Counties Banner County, NE, Box Butte County, NE, Cheyenne County, NE, Dawes County, NE, Kimball County, NE, Morrill County, NE, Scotts Bluff County, NE
The radar
The Cheyenne radar (KCYS), 141 km from the middle of the area, began a volume at 14:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 2.9 hours before the alert went out and 213 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1235 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- -128 m²/s²
- 0-3 km storm-relative helicity
- -142 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS75 KCYS 111451 NPWCYS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 851 AM MDT FRI APR 11 2008 ...STRONG NORTHWEST WINDS WILL CONTINUE OVER THE WESTERN NEBRASKA PANHANDLE AGAIN TODAY... .A DEEP LOW PRESSURE CENTER OVER IOWA WILL MOVE SLOWLY NORTHEAST TODAY. NORTHWEST WINDS ON THE BACKSIDE OF THIS LOW WILL CONTINUE TO HOWL ACROSS THE WESTERN NEBRASKA PANHANDLE TODAY. NEZ001>003-019>021-054-055-120000- /O.NEW.KCYS.WI.Y.0011.080411T1451Z-080412T0000Z/ SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL- CHEYENNE- INCLUDING THE CITIES OF...HARRISON...CHADRON...ALLIANCE... SCOTTSBLUFF...GERING...HARRISBURG...BRIDGEPORT...BAYARD... KIMBALL...SIDNEY 851 AM MDT FRI APR 11 2008 ...WIND ADVISORY IN EFFECT UNTIL 6 PM MDT THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM MDT THIS AFTERNOON. STRONG NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS BETWEEN 45 AND 50 MPH CAN BE EXPECTED ACROSS THE NEBRASKA PANHANDLE AGAIN TODAY. THE WINDS WILL NOT BEGIN TO DECREASE UNTIL LATE THIS AFTERNOON WITH SPEEDS DOWN TO 15 TO 30 MPH AFTER 6 PM MDT. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ JLH
2 follow-up statements
000 WWUS75 KCYS 112046 NPWCYS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 246 PM MDT FRI APR 11 2008 ...STRONG NORTHWEST WINDS WILL GRADUALLY DECREASE OVER THE WESTERN NEBRASKA PANHANDLE INTO THIS EVENING... .A DEEP LOW PRESSURE CENTER OVER IOWA WILL MOVE SLOWLY NORTHEAST TODAY. STRONG NORTHWEST WINDS ON THE BACKSIDE OF THIS LOW WILL GRADUALLY DECREASE OVER THE NEBRASKA PANHANDLE INTO THE ERALY EVENING HOURS. NEZ001>003-112200- /O.CAN.KCYS.WI.Y.0011.000000T0000Z-080412T0000Z/ SIOUX-DAWES-BOX BUTTE- INCLUDING THE CITIES OF...HARRISON...CHADRON...ALLIANCE 246 PM MDT FRI APR 11 2008 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS CANCELLED THE WIND ADVISORY. WINDS REMAIN UNDER ADVISORY LEVELS AS OF MID AFTERNOON AND ARE EXPECTED TO SLOWLY DIMINISH INTO EARLY THIS EVENING. $$ NEZ019>021-054-055-120000- /O.CON.KCYS.WI.Y.0011.000000T0000Z-080412T0000Z/ SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE- INCLUDING THE CITIES OF...SCOTTSBLUFF...GERING...HARRISBURG... BRIDGEPORT...BAYARD...KIMBALL...SIDNEY 246 PM MDT FRI APR 11 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MDT THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MDT THIS AFTERNOON. STRONG NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS BETWEEN 45 AND 50 MPH WILL PERSIST OVER THE SOUTHERN NEBRASKA PANHANDLE FOR THE REST OF THE AFTERNOON...PARTICULARLY IN THE NORTH PLATTE RIVER VALLEY. THE WINDS WILL DECREASE LATE THIS AFTERNOON WITH SPEEDS DOWN TO 15 TO 30 MPH AFTER 6 PM MDT. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
000 WWUS75 KCYS 112359 NPWCYS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 559 PM MDT FRI APR 11 2008 NEZ019>021-054-055-120100- /O.EXP.KCYS.WI.Y.0011.000000T0000Z-080412T0000Z/ SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE- INCLUDING THE CITIES OF...SCOTTSBLUFF...GERING...HARRISBURG... BRIDGEPORT...BAYARD...KIMBALL...SIDNEY 559 PM MDT FRI APR 11 2008 ...WIND ADVISORY WILL EXPIRE AT 6 PM MDT... SINCE WINDS HAVE STARTED TO DECREASE ACROSS THE SOUTHERN PART OF THE PANHANDLE SINCE 4 PM...THE WIND ADVISORY WILL BE ALLOWED TO END AT 6 PM. WINDS WILL CONTINUE TO DROP OFF THROUGH EARLY THIS EVENING. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this wind advisory went out at Apr 11, 4:15 AM MDT, 4 hours 36 minutes earlier.
Area forecast discussion, Apr 11, 4:15 AM MDT, 4 hours 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
415 AM MDT FRI APR 11 2008
.SHORT TERM...TODAY THROUGH SATURDAY NIGHT...
CONTINUED SLOW IMPROVEMENT IS IN ORDER FOR TODAY AS THE STRONG UPPER
SYSTEM CONTINUES TO MOVE AWAY FROM THE REGION. WINDY CONDITIONS WILL
PERSIST HOWEVER AS VIGOROUS WINDS ON THE BACKSIDE OF THE SYSTEM MIX
DOWN TO THE SURFACE...ESPECIALLY ACROSS EASTERN PORTIONS OF THE
FORECAST AREA. WILL ISSUE A WIND ADVISORY FOR THE WESTERN NEB
PANHANDLE FOR TODAY AS CRITERIA SHOULD BE MET. CYCLONIC FLOW ALOFT
COUPLED WITH AMPLE MID AND LOW LEVEL MOISTURE WILL WARRANT SCATTERED
POPS OVER MOST OF THE FORECAST AREA...WITH LIKELY POPS OVER OUR
HIGHEST MOUNTAINS. ONLY LIGHT ADDITIONAL ACCUMULATIONS OF SNOW ARE
EXPECTED AS MOISTURE AND DYNAMICS CONTINUE TO GRADUALLY DECREASE.
TODAY WILL STILL BE COLD WITH HIGH TEMPERATURES ONLY REACHING THE
30S TO LOWER 40S IN LOWER ELEVATIONS. MOISTURE AND LIFTING DYNAMICS
WILL CONTINUE TO DECREASE TONIGHT AS AN AMPLIFIED UPPER RIDGE TO OUR
WEST MOVES EAST TOWARD US...WITH INCREASING NEGATIVE VORTICITY
ADVECTION OVER OUR FORECAST AREA. A FEW OROGRAPHIC SNOW SHOWERS WILL
BE POSSIBLE THIS EVENING OVER THE HIGHER MOUNTAINS ALONG THE CO
BORDER...OTHERWISE DRY CONDITIONS ARE EXPECTED TONIGHT. SATURDAY
LOOKS TO BE DRY AND COOL WITH WINDY AREAS AS STRONG MID LEVEL
NORTHERLY FLOW MIXES DOWN TO THE SURFACE AGAIN. SATURDAY NIGHT WILL
BE DRY AND NOT AS CHILLY AS TONIGHT IS EXPECTED TO BE.
.LONG TERM...SUNDAY THROUGH THURSDAY...STRONG UPPER RIDGE WILL
DOMINATE THE WEATHER STARTING SUNDAY BUT ESPECIALLY FOR MONDAY
AND TUESDAY. ENOUGH OF A NNW FLOW ALOFT ON SUNDAY TO KEEP SOME
CLOUDS AROUND THE MOUNTAINS...OTHERWISE CLEAR OR MOSTLY CLEAR
SKIES INTO TUESDAY NIGHT ALONG WITH MUCH WARMER TEMPERATURES.
MODELS CONTINUE TO SHOW DIFFERENCES IN THE HANDLING OF THE
NEXT UPPER TROUGH. GFS AND CANADIAN SHOW MORE OF A SPLIT
UPPER FLOW WITH A WEAK UPPER LOW MOVING ACROSS NV AND UT WHILE
ECMWF SHOWS A PHASED UPPER TROUGH WITH NO SEPARATE SOUTHERN
UPPER LOW. ECMWF IS THUS FASTER ON A COLD FRONT MOVING IN
WEDNESDAY MORNING WHILE GFS AND CANADIAN SHOW THIS MORE IN
THE AFTERNOON OR EVENING. WILL NEED TO SHOW INCREASING CLOUDS
AND SOME COOLING OF TEMPS ON WED...WITH SOME RAIN/SNOW SHOWERS
AT LEAST IN THE MOUNTAINS WEDNESDAY NIGHT INTO THURSDAY AND
THEN EVEN COOLER TEMPS THURSDAY.
&&
.AVIATION...MVFR AND IFR CONDITIONS EXPECTED TODAY WITH AREAS OF
SNOW SHOWERS PRODUCING LOW CEILINGS AND REDUCED VISIBILITIES.
SURFACE WINDS WILL BE STRONG AND GUSTY ESPECIALLY IN THE WESTERN NEB
PANHANDLE.
&&
.CYS WATCHES/WARNINGS/ADVISORIES...
WY...NONE.
NE...WIND ADVISORY FROM 8 AM FRIDAY TO 6 PM FRIDAY FOR NEZ001-NEZ002-
NEZ003-NEZ019-NEZ020-NEZ021-NEZ054-NEZ055.
&&
SHORT TERM/AVIATION...JR
LONG TERM....JLHHazardous weather outlook, Apr 11, 5:37 AM MDT, 3 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 537 AM MDT FRI APR 11 2008 WYZ059>070-121145- CONVERSE-NIOBRARA-SOUTHWEST CARBON-NORTH CARBON-SNOWY RANGE- NORTH LARAMIE RANGE-LARAMIE VALLEY-LARAMIE RANGE-PLATTE-GOSHEN- CHEYENNE FOOTHILLS-PINE BLUFFS- 537 AM MDT FRI APR 11 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WYOMING. .DAY ONE...TODAY AND TONIGHT SNOW SHOWERS WILL BE POSSIBLE THIS MORNING WITH MIXED RAIN AND SNOW SHOWERS POSSIBLE THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE NEZ001>003-019>021-054-055-121145- SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL- CHEYENNE- 537 AM MDT FRI APR 11 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA PANHANDLE. .DAY ONE...TODAY AND TONIGHT A WIND ADVISORY IS IN EFFECT TODAY FROM 8 AM UNTIL 6 PM. EXPECT NORTHWEST WINDS SUSTAINED AT 25 TO 35 MPH WITH GUSTS TO 45 MPH. ADDITIONALLY...SNOW SHOWERS WILL BE POSSIBLE THIS MORNING WITH RAIN SHOWERS POSSIBLE THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE
Nearby
Wind Advisories in Nebraska, 2008Every wind advisory in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.